Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Had cortisone shots in neck. What could be the cause for redness in body?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1055 Questions
Thank you- I have redness with warmth on my cheeks,nose,ears,chest and the back of my arms which began yesterday afternoon. On Monday I received 3 cortizone shots on the left side of my neck (for pain). I have not eaten or drank anything that I usually do not have and have not changed ant laundry detergents. I am currently taking the following medications: Synthroid .001 mg 1 x day, Wellbutrin: 150 mg 1x day, Strattera 40 mg 1x day, Plaquenil 200mg 2x day. Phentermine 37.5 mg 1x day Thank you! Not sure if this might be a drug interaction with other medications I am taking or allergic reaction to cortizone shots.
Posted Thu, 12 Dec 2013 in Skin Hair and Nails
Answered by Dr. Praveen 2 hours later
Brief Answer: This can be due to allergy or drug interaction Detailed Answer: Hi. Thanks for writing on XXXXXXX Of all the five drugs which have been mentioned Wellbutrin & Strattera have drug interaction(which is significant & must be closely monitored). If you have associated dry mouth, increased heart rate, increased BP or blurring of vision this might be a plausible explanation. One more pausibility can be due to synthyroid which might cause redness, hot flashes, sweating etc. Any drug can be allergic/hypersensitive. It is quite difficult to guess which among the above has caused such allergic reaction. I suggest you to discuss with your doctor since he can examine you and might narrow down the cause of these symptoms. I hope I have answered your question. DO write to us for further queries.
Above answer was peer-reviewed by
Follow-up: Had cortisone shots in neck. What could be the cause for redness in body? 35 hours later
Thank you-I did follow up with the orthopedic doctor's office and a nurse told me that it was most probably a reaction from the cotizone shots and that it would dissapate. It did actually go away so I think it must have been the cortizone shots. I will keep in mind the information you shared about medications that I am presently taking. Thank you for your time! XXXXXXX XXXXXXX
Answered by Dr. Praveen 12 hours later
Brief Answer: This can also be one the reasons Detailed Answer: Hi.Thanks for writing back.You are most welcome to share your thoughts. Thanks for being to your doctor' office. This could be possibly due to cortisone since it is know to produce flat round red spots-Petechiae & (ecchymoses- bit larger ones). But typically only on examination the caused can be boiled down (to a large certain extent) depending on the distribution size and extent of involvement etc.Hope this information will not only help you to be aware of the side effects and but also about the interaction among them. Get well soon.If you feel anything suspicious consult your doctor without further delay. Keep us posted.Happy to help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor